MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 20

MEDACTA INTERNATIONAL SA SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 20
Catalog Number 01.32.6520
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16 september 2019: lot 1811921: 150.Items manufactured and released on 12-feb-2019.Expiration date: 2024-02-03.No anomalies found related to the problem.To date, 108 items of the same lot have been already sold without any similar reported event.Clinical evaluation: intraoperative difficulty to place acetabular screws, that reportedly did not proceed until the end of the pre-drilled hole.One of them was then hammered in place.We do not recall a similar case description and we cannot find any clinical reason for this to happen.Technical analysis may be performed on the screw to verify dimensions.Metrological analysis: on the 2 october 2019 cq department reported the metrological analysis of this case: observations: from the documentation of lot, don't emerge anomalies; the whole dossier of manufacture is conforming to the specific project.The dimensional control, has not identified any anomaly or production defect.The device are conforming to the specifications of project.Measuring instruments used: semi-automatic optical measuring systems id no.(b)(4).Visual inspection: visual inspection performed on the screw on 25/sep/2019.The small screw appeared to be damaged in some crests of the fillet; this could be probably due to an incorrect angle between the screw and the prepared hole, that could have caused the impingement between the fillet of the screw and the rim of the acetabular hole.Moreover, quality control inspection did not detected any anomalies and out-of-specific dimensions.We cannot assert with certainty the root cause of the event, but form the received information it is possible that the insertion angle was different respect to the prepared hole and some flecting forces have been applied during hte insertion of the screw.
 
Event or Problem Description
The surgeon was not able to insert completely 2 cancellous bone screws of the same ref.And lot into the patient's acetabulum.Both screws blocked 5 mm before the final seat.A new drilling was performed, but the surgeon was not able to insert the screws completely.Finally he was able to insert 1 cancellous bone screw by impacting it with the hammer.At that time acetabular cup seemed to be well fixed, so the surgeon decided to don't insert the second screw.The surgery was completed successfully but with 20 minutes of delay.

Brand Name
SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 20
Common Device Name
CANCELLOUS BONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9155336
Report Number3005180920-2019-00836
Device Sequence Number2830808
Product Code LPH
UDI-Device Identifier07630030812378
UDI-Public07630030812378
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2024
Device Catalogue Number01.32.6520
Device Lot Number1811921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2019
Initial Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR